Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

valium as muscle relaxant

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:19 AM in Neck Pain: Cervical
HELP!!!! has anyone used it for muscle relaxant???? i only take it at night 2mg.....use to take 5mg.....I want to stop it all together because my head feels out of it ALL DAY could it be this that is causeing th????? and can i just STOP it???? Leslie


  • I have not used Valium before. Valium supresses the Central Nervous System and that is why you are feeling they way you do mentally. Flexeril makes you feel the same way, groogy, tried, depressed, etc. I am sure you can stop taking it but you should consult with your Dr. first because you are probably not feeling the extent of your actual pain.

    Valium is used a lot for relief of anxiety but is used for other symptoms too. For instance: Sedation, Amnesia, Skeletal muscle relaxation. Decreased seizure activity.

    You should ask your Dr. for a muscle relaxer that is going to work soley on your muscles and not your CNS.

    You can always google your meds and see where and how they work and what side affects they create.

  • when i was on Flexeril I felt the same way you are right that is why i asked to be changed!!!!!
  • I use Baclofen during the day (takes a little getting used to) and Zanaflex at night for spasms.
    Valium works great for spasms but not worth the dopey effects.
  • that i could be feeling dopey on just the 2mg??? i have some zanaflex it does not cause the dopey?? Leslie
  • I was given 2 mg of valium as well after a severe whiplash . It really helped me and I didn't feel that impacted mentally. I was much worse mentally taking norco. Anyway, the Dr told me that valium was the most effective muscle relaxer. I used it for about a week and changed to Soma. Hope you are feeling better soon.
  • I had a ACDF at C6 C7 about one and a half year ago.For the last 2 months I have noticed my left arm becoming weaker and similar pain as when I ruptured the disc.My PCP ordered a MRI that showed a disc buldge at C5/C6 with mild spinal stenosis. I saw the NS yesterday who says the tricep muscle has become significantly weaker. He wants a CAT scan, flexion/extension xrays and EMG of both arms. He said I may not have fused properly or that the weakness was there all along and I am now just noticing it. He also said my tricep muscle was much smaller than the right one. Has this happened to anyone? I was released from the MD in 9/07 and felt fine until 5/08.
    I am depressed as I thought this was all behind me. I need anyones advise or insights on how serious this could be. I need my muscle to work for me !!
  • I still have the surgery to look forward to so I don't know. When they do a fusion do they take a graft from your hip? I had read this somewhere.

    For meds my Spine Doctor gave me Tramadol and increased the dosage on my Lyrica. Lyrica I'd already been taking for my diabetes.

    Ken GreyEagle
  • I took 5mg at night for muscle spasm and it did help. I also would take 1/2 a 5mg tablet in the evening when fatigue wore in and the muscles started to spasm as well. Prior to that I had been put on and taken off of Soma and Flexeril. Neither helped. The valium is the only thing that helps. It did make me feel kind of groggy mid-morning but that passed and the ability to get a few hours sleep was well worth it. However, I did stop and did not have any issues, but I had only been on it two weeks and most of the time used only the pre-bed tablet.
  • Valium is a great muscle relaxer and for me does not make me as dopey as others. Whether or not you can just stop taking it depends, I think, on how long you have been using it. I understand there can be withdrawal effects for some people depending on dosage and how long you have been on it. You might check with your doctor or pharmacist.
  • I took Valium 10mg right after my fusion for 3 months and was switched over to Zanaflex. Muscle spasms are very problematic for me and I found Valium to be excellent for it, but unfortunately it's very addicting and many doctors won't keep you on it for long. My current med works well for spasms and I can take 8mg of zanaflex 3 times daily as needed. It made me drowsy and not too loopy and I tried taking it later on during the day so I wouldn't sleep too much. It's very handy when you're hurting really bad because it relaxes you as well.
  • I have been using valium as a muscle relaxer for about five years. I have chronic back pain and am permanently disabled. I tried every muscle relaxer there is and this is the only one that gave me any relief. I read about everything before I take it and this is considered one of the best muscular medications to relieve spasms or relax the muscle. I have no side effects but anyone taking it should be aware that although sometimes it is used for anxiety, it can make depression worse when used for this purpose along with other medication. It helped my pain (also helps with IBS) so depression was not a problem. I was depressed because I was in pain. Some people do have a euphoria gene that might make them get a buzz if used with other medication so you should be properly managed by your health care provider. Luckily I do not have that gene and this has been a life saver for me.
Sign In or Register to comment.